Alert archive / Florida / Wind Advisories in 2019

Wind Advisory 2, NWS Jacksonville, FL

February 9, 2019Duval County, Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia

NWS Jacksonville, FL issued this wind advisory at Feb 9, 2019, 3:45 AM EST for Duval County, Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia. It took effect at Feb 9, 2019, 9:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2019, 3:45 AM EST (08:45 UTC)
In effect from
Feb 9, 2019, 9:00 AM EST
Expired
Feb 9, 2019, 9:01 PM EST
In force
12 hr
Issued by
NWS Jacksonville, FL

Counties Duval County, FL, Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 13 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.8 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2019-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2019-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

940 
WWUS72 KJAX 090845
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
345 AM EST Sat Feb 9 2019

FLZ124-125-133-138-GAZ154-166-100300-
/O.NEW.KJAX.WI.Y.0002.190209T1400Z-190210T0300Z/
Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler-
Coastal Glynn-Coastal Camden-
Including the cities of Amelia City, Fernandina Beach, Yulee, 
Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, 
Durbin, Palm Valley, Anastasia, Saint Augustine, Palm Coast, 
Jekyll Island, Glynn Haven, Sea Island, St. Simons, 
Country Club Estate, Dock Junction, Dover Bluff, Kingsland, 
and Dungeness
345 AM EST Sat Feb 9 2019

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EST
THIS EVENING...

The National Weather Service in Jacksonville has issued a Wind
Advisory, which is in effect from 9 AM this morning to 10 PM EST
this evening.

* WINDS...Northeast 20 to 25 mph with gusts up to 35 mph.

* IMPACTS...Minor damage to trees, power lines, and property are
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds greater than
25 mph are expected for at least an hour, with gusts of 35 to
57 mph at any time. 

Motorists in high profiles vehicles are advised to use caution 
until the wind subsides. Strong winds can topple trees, blow 
weakened roofs off houses, and down power lines. Take precautions 
to secure trash cans, lawn furniture, and any other loose outdoor 
objects.

&&

$$
1 follow-up statement
287 
WWUS72 KJAX 100201 AAA
NPWJAX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Jacksonville FL
901 PM EST Sat Feb 9 2019

FLZ124-125-133-138-GAZ154-166-100315-
/O.CAN.KJAX.WI.Y.0002.000000T0000Z-190210T0300Z/
Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler-
Coastal Glynn-Coastal Camden-
Including the cities of Amelia City, Fernandina Beach, Yulee, 
Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, 
Durbin, Palm Valley, Anastasia, Saint Augustine, Palm Coast, 
Jekyll Island, Glynn Haven, Sea Island, St. Simons, 
Country Club Estate, Dock Junction, Dover Bluff, Kingsland, 
and Dungeness
901 PM EST Sat Feb 9 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Jacksonville has cancelled the
Wind Advisory.

Northeast winds of 15 to 25 mph with gusts of 30 to 35 mph will
continue Tonight and Sunday Morning along the Atlantic Coast.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Feb 8, 8:58 PM EST, 6 hours 47 minutes earlier.

Area forecast discussion, Feb 8, 8:58 PM EST, 6 hours 47 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
858 PM EST Fri Feb 8 2019

...WINDY AND COOLER ON SATURDAY WITH MARINE AND COASTAL HAZARDS...

.UPDATE...
Cold frontal boundary across NE FL this evening from Ocala to
Palm Coast and still drifting southward and have yet to see any
rainfall from this feature on radar imagery so will keep any Pops
silent and below 10% while a mixture of lower clouds and upper
level cirrus will continue across the region for at least partly
cloudy skies overnight. The strengthening North winds overnight
will keep lows elevated in the 50s across NE FL while some areas
of inland SE GA will fall into the 40s as the cooler airmass
filters in towards morning. Main feature on Saturday will be
strong High pressure center that will build into the Carolinas and
bring Windy Northeast winds at the coast and Breezy NE flow over
inland areas. Expect the need for a Wind Advisory by the afternoon
hours along the Atlantic Coast especially along the NE FL coastal
counties where Northeast winds at 20-30G35-40 mph are expected,
while slightly weaker NE winds of 15-20G30-35 mph will develop
over inland areas. Northeast flow off the cooler Atlantic waters
and overall cooler airmass behind the front will hold Max Temps to
slightly below normal levels in the 60s inland and upper 50s/near
60 along the coast. The Northeast flow off the Atlantic will
slowly begin to acquire enough moisture for some coastal showers
mainly from St Augustine southward through Flagler county by the
afternoon hours.

&&

.AVIATION...
Mainly VFR with CIGS in the 3000-6000 ft range tonight lingering
through Sat Morning. NE Winds increase after 12z to 13-18G23-28
knots on Saturday Morning, then MVFR CIGS begin to impact SGJ by
15z, then into other TAF sites later in the day from 18z-00z.

&&

.MARINE...
North to Northeast winds to increase following the frontal passage
tonight reaching 20 to 25 knots during the overnight hours with
building seas. As strong high pressure builds north of the waters
on Saturday, expect stronger Northeast winds to 20 to 30 knots
with frequent gusts to gale force expected and a Gale Watch has
been posted that will continue into Saturday Night.

Rip Currents: High Risk of rip currents to develop in the strong
NE Flow on Saturday along with building coastal surf/breakers into
the 5-7 ft range by the late afternoon.

&&

.CLIMATE...
With strong high pressure building just North of SE GA/NE FL the
sea level pressures (SLP) will rise above 1030 mb for the first
time in quite a while and may approach daily record high levels
Saturday afternoon into Saturday night. Daily Record High SLP's
are listed below for the climate sites...

JAX 1036.2 mb 02-09-1933 1032.8 mb 02-10-1989
GNV 1033.9 mb 02-09-1989 1032.8 mb 02-10-1989
SSI 1034.5 mb 02-09-1989 1032.8 mb 02-10-2017
AMG 1035.2 mb 02-09-1989 1032.8 mb 02-10-2017

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  43  60  47  59 /   0   0  10  30
SSI  51  56  51  57 /   0   0  30  40
JAX  51  61  52  65 /   0   0  40  50
SGJ  55  63  58  68 /   0  30  60  50
GNV  53  66  55  73 /   0   0  30  40
OCF  54  70  57  76 /   0   0  40  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 7 AM EST Saturday through Sunday
     evening for Coastal Duval-Coastal Flagler-Coastal Nassau-
     Coastal St. Johns.

     High Surf Advisory from 3 PM Saturday to 5 AM EST Sunday for
     Coastal Duval-Coastal Flagler-Coastal Nassau-Coastal St.
     Johns.

GA...High Rip Current Risk from 7 AM EST Saturday through Sunday
     evening for Coastal Camden-Coastal Glynn.

AM...Gale Watch from 7 AM EST Saturday through Saturday evening for
     Waters from Altamaha Sound GA to Fernandina Beach FL from
     20 to 60 NM-Waters from Fernandina Beach to St. Augustine
     FL from 20 to 60 NM-Waters from St. Augustine to Flagler
     Beach FL from 20 to 60 NM.

     Small Craft Advisory from 1 AM to 7 AM EST Saturday for Waters
     from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
     NM-Waters from Fernandina Beach to St. Augustine FL from 20
     to 60 NM-Waters from St. Augustine to Flagler Beach FL from
     20 to 60 NM.

     Gale Watch from Saturday morning through Saturday evening for
     Coastal waters from Altamaha Sound to Fernandina Beach FL
     out 20 NM-Coastal waters from Fernandina Beach to St.
     Augustine FL out 20 NM-Coastal waters from St. Augustine to
     Flagler Beach FL out 20 NM.

     Small Craft Advisory from 4 AM to 10 AM EST Saturday for Coastal
     waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM.

&&

Hess/Bricker

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 3:27 AM ESTGale WarningJAX18 hr

Nearby

Wind Advisories in Florida, 2019Wind Advisories in Georgia, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.